Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 7, 2013, 6:30 PM CDT for Smith County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2013, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 7, 2013, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Smith County, KS
The radar
The Grand Island radar (KUEX), 50 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 5:36 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS53 KGID 072330
SVRGID
KSC183-080000-
/O.NEW.KGID.SV.W.0009.130407T2330Z-130408T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
630 PM CDT SUN APR 7 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
SMITH CENTER....OR 28 MILES EAST OF PHILLIPSBURG...AND MOVING EAST
AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN SMITH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4000 9879 4000 9852 3985 9852 3980 9891
3996 9894
TIME...MOT...LOC 2331Z 260DEG 28KT 3989 9879
HAIL...1.00IN
WIND...60MPH
$$
ROSSI1 follow-up statement
050
WWUS53 KGID 072347
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT SUN APR 7 2013
KSC183-080000-
/O.CON.KGID.SV.W.0009.000000T0000Z-130408T0000Z/
SMITH KS-
647 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SMITH COUNTY UNTIL 700 PM CDT...
AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BELLAIRE...OR 33 MILES EAST OF PHILLIPSBURG...MOVING SOUTHWEST AT
10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL SMITH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4000 9879 4000 9852 3985 9852 3981 9890
3997 9889
TIME...MOT...LOC 2347Z 029DEG 9KT 3988 9873
HAIL...1.00IN
WIND...60MPH
$$
JCBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:23 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 7, 6:23 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 623 PM CDT SUN APR 7 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 334 PM CDT SUN APR 7 2013 MAIN FORECAST CONCERNS WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS THIS EVENING AND MONDAY AND TEMPERATURES. SHOWERS HAVE CONTINUED TO DEVELOP THIS AFTERNOON BUT THERE HAS BEEN ONLY VERY ISOLATED LIGHTNING AND MOSTLY TO THE WEST OF THE FORECAST AREA. EXPECT THESE SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE TO MOVE THROUGH THE FORECAST AREA THE REMAINDER OF THE AFTERNOON INTO THIS EVENING. BY LATE THIS AFTERNOON THE MOST UNSTABLE CAPE INCREASES TO AROUND 800 J/KG IN NORTH CENTRAL KANSAS AND FAR SOUTH CENTRAL NEBRASKA. THIS IS ALSO WHERE THERE HAVE BEEN A FEW BREAKS IN THE CLOUDS AND TEMPERATURES ARE THE WARMEST. EXPECT THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THE SOUTHERN PART OF THE FORECAST AREA LATE THIS AFTERNOON INTO THIS EVENING. DURING THE EVENING THE UPPER WAVE RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS WILL MOVE TO THE EAST AND SHOWERS AND THUNDERSTORMS WILL BE COMING TO AN END FROM WEST TO EAST ACROSS THE AREA. SKIES WILL CLEAR OUT BEHIND THE PRECIPITATION AS WELL. TEMPERATURES WILL CONTINUE TO BE WARM TONIGHT. AS A LOW PRESSURE SYSTEM DEVELOPS TO THE SOUTHWEST OF THE AREA THERE WILL BE SOUTH WINDS ACROSS THE AREA MONDAY. THIS WILL BRING IN A GOOD FETCH OF MOISTURE FROM THE SOUTH/SOUTHEAST. EXPECT CLOUDS TO INCREASE DURING THE DAY. TEMPERATURES WILL BE WARM WITH THE SOUTH WINDS. MODELS ARE KEEPING THE PRECIPITATION FOR MONDAY FURTHER TO THE WEST. HAVE KEPT THE MORNING DRY AND BROUGHT PRECIPITATION INTO THE AREA DURING THE AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 334 PM CDT SUN APR 7 2013 THE LONG TERM FORECAST PERIOD IS STILL EXPECTED TO START OFF ACTIVE AS A MID LEVEL LOW MOVES INTO THE SOUTHWESTERN CONUS. GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...ANS SREF-MEAN ALL SUGGEST THIS MID LEVEL LOW WILL MOVE EAST/NORTHEAST INTO THE CENTRAL ROCKY MOUNTAIN RANGE ON TUESDAY...AND THEN EAST ACROSS THE CENTRAL PLAINS AND MID-MISSISSIPPI VALLEY WEDNESDAY INTO THURSDAY. AT THE SURFACE AN AREA OF CYCLOGENESIS SHOULD BE REALIZED OVER SOUTHEASTERN COLORADO BY EARLY TUESDAY. THIS SURFACE LOW IS THEN EXPECTED TO MOVE EAST ACROSS CENTRAL KANSAS DURING THE DAY TUESDAY AND ON INTO THE MID-MISSISSIPPI VALLEY HEADING INTO TUESDAY NIGHT AND WEDNESDAY. OMEGA AHEAD OF THE MID LEVEL LOW...ON THE ORDER OF 5-15-UBAR/S...PER THE NAM AND OPERATIONAL GFS...IS EXPECTED TO OVERTAKE OUR AREA MONDAY NIGHT INTO TUESDAY MORNING AND THEN LINGER OVER THE AREA HEADING INTO THE DAY TUESDAY. THE PRIMARY AXIS OF OMEGA IS THEN EXPECTED TO MOVE EAST/NORTHEAST OUT OF OUR AREA HEADING INTO TUESDAY NIGHT AS A MID LEVEL DRY INTRUSION ALSO INFILTRATES OUR AREA FROM THE SOUTHWEST. THAT BEING SAID...AN AXIS OF MID LEVEL DEFORMATION TO THE WEST/NORTHWEST OF THE MID LEVEL LOW IS THEN EXPECTED TO SWEEP ACROSS PORTIONS OF OUR CWA TUESDAY EVENING. THIS AXIS OF DEFORMATION SHOULD THEN PUSH EAST OF OUR AREA AT SOME POINT ON WEDNESDAY. THE AFOREMENTIONED OMEGA IS STILL EXPECTED TO PROMOTE PRECIPITATION PRODUCTION ACROSS MOST ALL OF OUR CWA MONDAY NIGHT THROUGH MUCH OF TUESDAY AND AS A RESULT...70-90% POPS ARE IN EXISTENCE ACROSS MUCH OF OUR CWA MONDAY NIGHT INTO TUESDAY EVENING. NOT SURE HOW WIDESPREAD OR LONG LASTING PRECIPITATION WILL BE ACROSS THE AREA BEYOND THE DAY TUESDAY AS A RESULT OF THE MID LEVEL DEFORMATION...BUT WENT AHEAD AND LINGERED ~20% ACROSS MUCH OF THE CWA THROUGH MUCH OF WEDNESDAY IN CASE THE DEFORMATION BAND DOES LINGER A TOUCH. GUIDANCE CONTINUES TO SUGGEST A 50-60KT 850MB JET STREAK WILL DEVELOP OVER PORTIONS OF OUR AREA MONDAY NIGHT INTO EARLY TUESDAY MORNING. THE INCREASED LOW LEVEL THERMAL ADVECTION...WORKING IN CONCERT WITH THE SYNOPTIC-SCALE OMEGA ALREADY IN PLACE...SHOULD PROMOTE AN EXPANDING PRECIPITATION SHIELD. THAT BEING SAID...FORECAST PROXIMITY SOUNDINGS FROM ACROSS THE CWA...PER THE NAM AND OPERATIONAL GFS...NOW SUGGEST A WARMER ELEVATED LAYER DEVELOPING NEAR 850MB DUE TO THE AFOREMENTIONED LOW LEVEL JET STREAK. DUE TO THIS INTENSIFYING LOW LEVEL WARM LAYER...IT HAS BECOME HARD TO FIND A PARCEL ROOTED ANYWHERE WITHIN THE LOWEST 400MB WHICH WOULD HAVE ENOUGH POTENTIAL INSTABILITY FOR SIGNIFICANT UPDRAFT PRODUCTION. MEAGER ELEVATED CAPE WILL CERTAINLY STILL BE AVAILABLE AND WILL KEEP THE THUNDER MENTION GOING IN THE FORECAST MONDAY NIGHT INTO EARLY TUESDAY MORNING AS A RESULT...BUT OTHER THAN A FEW LINGERING STRONG STORMS LEFTOVER FROM MONDAY AFTERNOON/EVENING CONVECTION...AM NOW NOT OVERLY IMPRESSED WITH THE SEVERE THREAT MONDAY NIGHT INTO TUESDAY MORNING. GUIDANCE IS IN VERY GOOD AGREEMENT WITH RESPECT TO THE PATH OF THE SURFACE LOW ACROSS CENTRAL KANSAS DURING THE DAY TUESDAY. SHOULD THESE SOLUTIONS VERIFY...THE RICHER LOW LEVEL MOISTURE SHOULD REMAIN SOUTH/SOUTHEAST OF OUR AREA FOR THE MOST PART THUS LIMITING THE POTENTIAL FOR SEVERE WEATHER ACROSS OUR CWA. THAT BEING SAID THERE ARE STILL INDICATIONS OF DEEP LAYER MUCAPE VALUES APPROACHING 1000J/KG ACROSS OUR EXTREME SOUTHEASTERN CWA JUST A LOW LEVEL BAROCLINIC ZONE IS ALSO CLEARING THE AREA. ASSUMING ENOUGH LOW LEVEL CONVERGENCE FOR SURFACE-BASED CONVECTION ALONG THE BAROCLINIC ZONE...SHOULD ALLOW THIS CAPE TO BE UTILIZED AND WITH 40-50KTS OF DEEP LAYER BULK SHEAR IN PLACE THE THREAT FOR SEVERE WEATHER ACROSS OUR EXTREME SOUTHEASTERN CWA REMAINS FOR LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. WILL CONTINUE SUCH WORDING IN THE HWO AS A RESULT. STARTING TUESDAY...BUT REALLY INTO TUESDAY NIGHT AND THE DAY WEDNESDAY...FORECAST PROXIMITY SOUNDINGS SUGGEST THE LOWER TROPOSPHERE WILL BECOME COOL ENOUGH FOR SNOW PRODUCTION...STARTING ACROSS OUR NORTHWEST BUT THEN WORKING SOUTHEAST AS A COOLER LOW LEVEL AIRMASS INFILTRATES ON THE HEELS OF THE PASSING LOW LEVEL BAROCLINIC ZONE. WENT AHEAD AND CONTINUED SNOW WORDING IN THE FORECAST AS A RESULT...PRIMARILY FOR TUESDAY NIGHT INTO WEDNESDAY MORNING. DUE TO THE LIGHT NATURE OF THE PRECIPITATION AND WARM SURFACE TEMPERATURES...LITTLE IN THE WAY OF SNOW ACCUMULATION IS CURRENTLY EXPECTED. THAT BEING SAID...IT IS NOT OUT OF THE REALM OF POSSIBILITIES THAT ~0.5" COULD BE REALIZED ON GRASSY SURFACES ACROSS OUR NORTHWESTERN CWA. FINALLY...IT IS WORTH NOTING THAT FORECAST PROXIMITY SOUNDINGS ALSO SUGGEST A PERIOD OF SLEET OR PERHAPS FREEZING RAIN ACROSS OUR NORTH/NORTHWEST ON TUESDAY. THE SOUNDINGS SUGGEST SLEET IS THE BETTER BET AND THUS WENT WITH SLEET WORDING IN THE FORECAST...BUT SOMETHING FOR FUTURE SHIFTS TO CONTINUE MONITORING. THE OTHER BIG STORY WITH THIS UPCOMING STORM SYSTEM IS THE POTENTIAL FOR A STRONG SURFACE WIND POST-FROPA DURING THE DAY TUESDAY. MAV/GFS GUIDANCE IS VERY ROBUST WITH RESPECT TO THE WIND SPEED...SUGGESTING A SUSTAINED WIND OF ~30KTS WILL BE REALIZED ACROSS THE NORTHWESTERN-HALF OF OUR CWA AROUND SUNRISE TUESDAY...FOLLOWED BY A ~25KT SUSTAINED WIND ACROSS MUCH OF THE CWA BEHIND THE FRONT THROUGH THE REMAINDER OF TUESDAY. MET/NAM GUIDANCE ON THE OTHER HAND IS NOT NEARLY AS INTENSE...SUGGESTING A 20-25KT WIND FOR THE MOST PART FOR LOCATIONS BEHIND THE FRONT. AWFULLY HARD TO IGNORE THE MAV/GFS GUIDANCE SO FOR THE FORECAST...OPTED TO TAKE A BLEND OF MAV/GFS AND MET/NAM GUIDANCE WHICH PROVIDES A ~24KT WIND TO NORTHWESTERN HALF OF THE AREA THROUGH MUCH OF TUESDAY. THIS IS SOMETHING FUTURE SHIFTS WILL NEED TO MONITOR CLOSELY AS A WIND ADVISORY IS CERTAINLY POSSIBLE TUESDAY. WILL GO AHEAD AND MENTION THE STRONG WIND...ALBEIT CURRENTLY FORECAST JUST BELOW WIND ADVISORY CRITERIA...IN THE HWO. AN OVERALL LACK IN KINEMATIC FORCING SHOULD PRESENT DRY CONDITIONS TO OUR AREA THURSDAY THROUGH FRIDAY NIGHT. BEGINNING SATURDAY THERE ARE INDICATIONS OF A MID LEVEL SHORT WAVE MOVING ACROSS PORTIONS OF THE REGION WHICH MAY BRING PRECIPITATION TO THE AREA SATURDAY AND SUNDAY. ALLBLEND PROVIDED 20-30% POPS TO MUCH OF THE AREA FOR NEXT WEEKEND AND THESE POPS WERE LEFT UNCHANGED. TOUGH TEMPERATURE FORECAST FOR TUESDAY AS THE PASSAGE OF THE LOW LEVEL BAROCLINIC ZONE WILL LIKELY BRING A WIDE RANGE OF TEMPERATURES TO THE AREA. CURRENT FORECAST CALLS FOR 30S ACROSS OUR NORTHWEST AND 60S ACROSS OUR SOUTHEAST...BUT THESE WOULD EASILY NEED ADJUSTED BASED ON THE TIMING OF THE BAROCLINIC ZONE. LOW LEVEL COLD AIR ADVECTION WILL THEN PROMOTE A COOLING TREND WEDNESDAY...WITH A WARMING TREND THEN EXPECTED THURSDAY THROUGH THE END OF THE LONG TERM FORECAST PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 622 PM CDT SUN APR 7 2013 A BAND OF THUNDERSTORMS WILL MOVE THROUGH THE KGRI TERMINAL AREA IN THE NEXT HOUR OR TWO. BRIEF HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE. BEHIND THE THUNDERSTORMS SKIES WILL CLEAR OUT. MOSTLY CLEAR TO PARTLY CLOUDY SKIES WILL CONTINUE THROUGH THE NIGHT AND INTO MONDAY MORNING. DURING THE AFTERNOON CLOUDS WILL START TO INCREASE BUT SHOULD REMAIN VFR. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...BRYANT AVIATION...JCB
Hazardous weather outlook, Apr 7, 5:40 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 540 PM CDT SUN APR 7 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 082245- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 540 PM CDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH ABOUT MIDNIGHT...PRIMARILY ACROSS PORTIONS OF NORTH CENTRAL KANSAS. HAIL TO THE SIZE OF QUARTERS AND BRIEF THUNDERSTORM WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA MONDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY SOUTH OF I-80...LATE MONDAY AFTERNOON INTO MONDAY EVENING. HAIL TO THE SIZE OF QUARTERS...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE SHOULD SEVERE WEATHER BE REALIZED ON MONDAY. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AFTERNOON AND EVENING...PRIMARILY ALONG AND SOUTHEAST OF A LINE FROM GENEVA NEBRASKA TO OSBORNE KANSAS. HAIL TO THE SIZE OF QUARTERS...BRIEF THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND PERHAPS AN ISOLATED TORNADO WILL ALL BE POSSIBLE SHOULD SEVERE WEATHER BE REALIZED. A STRONG NORTH WIND...SUSTAINED AT 25 TO NEAR 30 MPH WITH LOCALLY HIGHER GUSTS...WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA ON TUESDAY. A PERIOD OF SLEET WILL BE POSSIBLE DURING THE DAY TUESDAY...PRIMARILY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA ALONG AND NORTHWEST OF A LINE FROM ELWOOD TO GREELEY. ISOLATED SLICK SPOTS ON AREA ROADWAYS MAY RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH 10 PM CDT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Apr 7, 5:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
550 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 SSW PLAINVILLE 39.21N 99.32W
04/07/2013 E0.88 INCH ROOKS KS TRAINED SPOTTER
&&
REEDSpecial weather statement, Apr 7, 5:52 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
552 PM CDT SUN APR 7 2013
KSZ017-072315-
ROOKS KS-
552 PM CDT SUN APR 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROOKS COUNTY UNTIL
615 PM CDT...
AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PALCO...OR 17 MILES SOUTHEAST OF HILL
CITY...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PALCO...
DAMAR...
ZURICH...
WEBSTER STATE PARK...
LAT...LON 3913 9961 3933 9961 3943 9948 3930 9927
3913 9955 3913 9960
TIME...MOT...LOC 2252Z 230DEG 26KT 3921 9960Local storm report, Apr 7, 5:56 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
556 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM LIGHTNING PLAINVILLE 39.23N 99.30W
04/07/2013 ROOKS KS LAW ENFORCEMENT
LIGHTNING STRUCK A HOUSE IN PLAINVILLE. FIRE DEPARTMENT
RESPONDED.
&&
REEDLocal storm report, Apr 7, 6:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
600 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 2 SSW PLAINVILLE 39.21N 99.32W
04/07/2013 E1.00 INCH ROOKS KS TRAINED SPOTTER
QUARTER SIZE HAIL MIXED WITH SMALLER HAIL.
&&
REEDSpecial weather statement, Apr 7, 6:13 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 613 PM CDT SUN APR 7 2013 NEZ075-072345- ADAMS NE- 613 PM CDT SUN APR 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ADAMS COUNTY UNTIL 645 PM CDT... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OUTFLOW BOUNDARY NEAR ROSELAND...OR 10 MILES SOUTHWEST OF HASTINGS...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HASTINGS... JUNIATA... AYR... LAT...LON 4066 9830 4041 9830 4039 9859 4057 9864 TIME...MOT...LOC 2313Z 257DEG 26KT 4050 9849 ROSSI
Special weather statement, Apr 7, 6:28 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT SUN APR 7 2013
KSZ005-006-080015-
PHILLIPS KS-SMITH KS-
628 PM CDT SUN APR 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PHILLIPS AND SMITH
COUNTIES UNTIL 715 PM CDT...
AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
AGRA TO KENSINGTON TO KIRWIN...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ATHOL...
CEDAR...
GAYLORD...
SMITH CENTER...
BELLAIRE...
LEBANON...
LAT...LON 3957 9914 3967 9910 3977 9909 3995 9926
4000 9906 4000 9852 3996 9850 3985 9850
3971 9859
TIME...MOT...LOC 2329Z 248DEG 26KT 3991 9908 3980 9897
3971 9898 3962 9906
ROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:04 PM CDT | Special Weather Statement | GID | Rooks | 41 min |
| Apr 7, 5:42 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 33 min |
| Apr 7, 5:48 PM CDT | Special Weather Statement | GID | Phillips | 42 min |
| Apr 7, 5:52 PM CDT | Special Weather Statement | GID | Rooks | 23 min |
| Apr 7, 5:58 PM CDT | Severe Thunderstorm Warning | GID | Smith | 32 min |
| Apr 7, 6:15 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 30 min |
| Apr 7, 6:28 PM CDT | Special Weather Statement | GID | Smith | 47 min |
| Apr 7, 6:33 PM CDT | Severe Thunderstorm Warning | GID | Smith | 42 min |
| Apr 7, 6:34 PM CDT | Special Weather Statement | GID | Osborne | 41 min |
| Apr 7, 6:36 PM CDT | Special Weather Statement | GID | Mitchell | 24 min |
| Apr 7, 6:41 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 34 min |
| Apr 7, 6:58 PM CDT | Special Weather Statement | GID | Mitchell | 32 min |
| Apr 7, 6:59 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.